MAUDE Adverse Event Report: COMFORTABLE ELECTRIC CO., LTD. PURERELIEF XL EXTRAPLONG BACK & NECK HEATING PAD

COMFORTABLE ELECTRIC CO., LTD. PURERELIEF XL EXTRAPLONG BACK & NECK HEATING PAD
Model Number PEHPBACK-G
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 04/03/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Rec-investigation-15 documented the investigation of this event.Manufacturer investigated the unit, which was returned by the customer.The unit was found to be functioning within specifications.No issues were found with the performance of the unit.Manufacturer reviewed production records and quality inspection records and no issues were identified with the production of the lot.Third party quality control inspection report for the lot was reviewed.No issues were identified with the qc inspection.Complaint analysis was conducted for pehpback-g as well as pehpback-sg and pehpback-cg which are similar models of different color.No burn complaints for pehpback-sg or pehpback-cg event rate analysis: (b)(4).No issues identified.Based upon the customer's pre-existing conditions of neck fusion surgery, under the influence of percocet during the event, congestive heart failure and diabetes, the most likely root cause of this event is the contributing factors of the customers impaired state not being able to feel the skin burning and poor circulation leading to insufficient healing and thus sepsis situation.There are clear warnings on the heating pad cord tag and the user manual stating: 3.This pad is not to be used by or on an incapacitated person, sleeping or unconscious person, or a person with poor blood circulation unless carefully attended.4.Do not use on areas of insensitive skin.5.Burns can occur regardless of setting, check skin under pad frequently.
 
Event or Problem Description
On (b)(6) 2024, the customer (complainant) emailed bdb stating that "she received 3rd degree burns on her back of her neck on (b)(6) 2024 and was hospitalized for being septic and is now in a wound clinic to get the burns healed." the customer provided photos.Photograph with blister is the day the burn occurred (b)(6) 2024.The second photo of the red area was taken (b)(6) 2024.On (b)(6) 2024 bdb customer service emailed customer with questions and on (b)(6) 2024 with further questions.The following is the detail from the customer answers to questions: the customer purchased the pehpback-g heating pad in 2023 and had used it two to three times per week.The customer had neck fusion surgery on (b)(6) 2023.On (b)(6) 2024 the customer came home from work and used the pad on level 3 for about 45 minutes.She felt warmth but did not feel any burning sensation when using the pad.The customer was taking medications from the surgery, percocet.She sat up, took the heating pad off and her husband noticed the burn and said her back had a blister on it and looked horrible.Customer went to her family doctor on (b)(6) 2024, he took pictures and gave her silverdine cream.She did that for several weeks.The blister crusted over with black.She has severe asthma and went septic on (b)(6) 2024.She was in the hospital from (b)(6) 2024.After hospital they sent her to a wound care center every other week, to debride and clean and cover with medicine and bandage.She changes the bandage every other day.Customer has asthma, high blood pressure, fibromyalgia, congestive heart failure, sinus problems, bladder problems and has had a gastric bypass.Customer sent photographs of her medical records, however, they are not readable.

Brand Name
PURERELIEF XL EXTRAPLONG BACK & NECK HEATING PAD
Common Device Name
HEATING PAD
Manufacturer (Section D)
COMFORTABLE ELECTRIC CO., LTD.
tonggu road 46, shizia village
dalang town
dongguan, guangdong province 51810 8
CH  518108
Manufacturer (Section G)
COMFORTABLE ELECTRIC CO., LTD.
tonggu road 46, shizia village
dalang town
dongguan, guangdong province 51810 8
CH   518108
Manufacturer Contact
karen wiseman
2803 s. yale st
santa ana, CA 92704
7146680300
MDR Report Key19638918
Report Number3011077581-2024-00010
Device Sequence Number7399865
Product Code IRT
UDI-Device Identifier00817387020732
UDI-Public(01)00817387020732(11)210813
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberPEHPBACK-G
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2024
Initial Report FDA Received Date06/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexFemale